Alert archive / Wisconsin / Tornado Warnings in 2005
Tornado Warning 21, NWS La Crosse, WI
NWS La Crosse, WI issued this tornado warning at Aug 18, 2005, 4:18 PM CDT for Richland County, Wisconsin. It was in force for 59 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2005, 4:18 PM CDT (21:18 UTC)
- Expired
- Aug 18, 2005, 5:17 PM CDT
- In force
- 59 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Richland County, WI
The radar
The La Crosse radar (KARX), 81 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 4:18 PM CDT | TSTM WND DMG | 1 E Viola, WI | TOPPER BLOWN OFF TRUCK. LOTS OF TREES DOWN. |
| Aug 18, 4:18 PM CDT | TSTM WND DMG | 5 E Viola, WI | TREES DOWN. |
| Aug 18, 4:23 PM CDT | TSTM WND DMG | 3 E Viola, WI | NUMEROUS LARGE TREES AND POWER LINES DOWN. |
| Aug 18, 4:32 PM CDT | TORNADO 1 | Bloom City, WI | THIS TORNADO HAD A BROKEN PATH EXTENDING FROM VIOLA TO 1 MILE WEST OF HUB CITY...WHERE IT LIFTED AROUND 440PM. TORNADO INTENSITY VARIED FROM F0 TO F1 ALONG THE PATH. BLOOM CITY HAD MINOR ROOF AND TREE DAMAGE. TOTAL LENGTH OF THIS BROKEN TORNADO PATH FROM ONSET |
| Aug 18, 4:32 PM CDT | TORNADO | 2 S Bloom City, WI | MAJOR DAMAGE DESCRIBED TO HOMES AND TREES. FURTHER DETAILS UNKNOWN. |
| Aug 18, 4:39 PM CDT | TSTM WND DMG | 4 E Bloom City, WI | NUMEROUS TREES DOWN. COULD BE TORNADO PATH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 2:50 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 757 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KARX 182118
TORARX
WIC103-182230-
/O.NEW.KARX.TO.W.0021.050818T2118Z-050818T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
418 PM CDT THU AUG 18 2005
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* TORNADO WARNING FOR...
RICHLAND COUNTY IN SOUTHWEST WISCONSIN
* UNTIL 530 PM CDT
* AT 418 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A TORNADO 2
MILES NORTHWEST OF HIGHWAY 56 AND COUNTY M M...OR ABOUT 12 MILES
EAST OF VIROQUA. THE TORNADO WAS MOVING EAST AT 15 MPH.
* THE TORNADO WILL BE NEAR...
SABIN AROUND 425 PM...
WEST LIMA AND ASH RIDGE AROUND 430 PM...
BLOOM CITY AROUND 440 PM...
GILLINGHAM AND YUBA AROUND 445 PM...
WOODSTOCK AROUND 450 PM...
A TORNADO IS BEING DETECTED BY RADAR. THIS MEANS THAT A TORNADO MAY
NOT BE OCCURRING WHEN THE WARNING IS ISSUED...BUT ONE IS EXPECTED TO
DEVELOP. TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE
LOWEST FLOOR AND STAY AWAY FROM WINDOWS
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4335 9028 4337 9034 4337 9038 4340 9048
4343 9067 4355 9067 4355 9020 4337 9020
4333 9019
$$
BAUMGARDT5 follow-up statements
000
WWUS53 KARX 182126
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
425 PM CDT THU AUG 18 2005
WIC103-182230-
/O.CON.KARX.TO.W.0021.000000T0000Z-050818T2230Z/
RICHLAND WI-
425 PM CDT THU AUG 18 2005
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR RICHLAND
COUNTY...
THIS IS A SERIOUS SITUATION AND ACTION MUST BE TAKEN. LOCAL LAW
ENFORCEMENT REPORTED WIDESPREAD DAMAGE TO TREES AND HOMES IN VIOLA
AND WEST OF VIOLA. ESTIMATES FROM A SPOTTER FOLLOWING THE STORM ARE
WINDS IN THE 80 TO 90 MPH RANGE TO SUSTAIN THE DAMAGE SEEN. THIS IS
A LIFE THREATENING SITUATION.
AT 425 PM...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM PRODUCING A TORNADO 2 MILES NORTHEAST OF ASH RIDGE...OR
ABOUT 13 MILES NORTHWEST OF RICHLAND CENTER. THE TORNADO WAS MOVING
EAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
GILLINGHAM AND WOODSTOCK AROUND 430 PM...
ROCKBRIDGE AND BUCK CREEK AROUND 435 PM...
LOYD AND NEPTUNE AROUND 440 PM...
HIGHWAY 58 AND COUNTY K AROUND 445 PM...
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS
LAT...LON 4335 9028 4337 9034 4337 9038 4340 9048
4343 9067 4355 9067 4355 9020 4337 9020
4333 9019
$$
BAUMGARDT000
WWUS53 KARX 182136
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
432 PM CDT THU AUG 18 2005
WIC103-182230-
/O.CON.KARX.TO.W.0021.000000T0000Z-050818T2230Z/
RICHLAND WI-
432 PM CDT THU AUG 18 2005
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR RICHLAND
COUNTY...
DAMAGE REPORTS CONTINUE TO BE RECEIVED FROM THE VIOLA AREA. LOCAL
LAW ENFORCEMENT REPORTED WIDESPREAD DAMAGE TO TREES...POWER
LINES...AND HOMES NEAR VIOLA. ESTIMATES FROM A SPOTTER FOLLOWING THE
STORM ARE WINDS IN THE 80 TO 90 MPH RANGE TO SUSTAIN THE DAMAGE SEEN
OR POSSIBLY A TORNADO MOVED THROUGH.
AT 432 PM...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM PRODUCING A TORNADO OVER BLOOM CITY...OR ABOUT 11 MILES
NORTH OF RICHLAND CENTER. THE TORNADO WAS MOVING EAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
BUNKER HILL AND COUNTY ROADS D AND N N AROUND 440 PM...
LOYD AND NEPTUNE AROUND 445 PM...
TAKE SHELTER IMMEDIATELY IF IN THE PATH OF THIS STORM. THIS STORM
HAS A HISTORY OF PRODUCING A TORNADO TAKE COVER IN A BASEMENT OR IN
AN INTERIOR ROOM ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS
LAT...LON 4335 9028 4337 9034 4337 9038 4340 9048
4343 9067 4355 9067 4355 9020 4337 9020
4333 9019
$$
BAUMGARDT000
WWUS53 KARX 182151
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
450 PM CDT THU AUG 18 2005
WIC103-182230-
/O.CON.KARX.TO.W.0021.000000T0000Z-050818T2230Z/
RICHLAND WI-
450 PM CDT THU AUG 18 2005
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR RICHLAND
COUNTY...
MAJOR DAMAGE REPORTS WERE BEING RECEIVED AT THE NATIONAL WEATHER
SERVICE AT 445 PM AROUND THE BLOOM CITY AREA IN NORTHERN RICHLAND
COUNTY. THIS IS THE SAME STORM THAT HAS PRODUCED MASSIVE DAMAGE IN
VIOLA. IF IN THE PATH OF THIS STORM...TAKE SHELTER IMMEDIATELY IN
THE BASEMENT. TAKE SHELTER UNDERGROUND IF POSSIBLE...ESPECIALLY IF
YOUR HOME IS ON THE RIDGE TOP. RIDGETOPS WILL SUSTAIN GREATER DAMAGE
TYPICALLY FROM SEVERE STORMS AND TORNADOES.
AT 444 PM...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM PRODUCING A TORNADO OVER HUB CITY...OR 40 MILES NORTH
OF RICHLAND CENTER...MOVING EAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
LOYD AND NEPTUNE AROUND 445 PM...
HIGHWAY 58 AND COUNTY K AROUND 455 PM...
TAKE SHELTER IMMEDIATELY IF IN THE PATH OF THIS STORM. THIS STORM
HAS A HISTORY OF PRODUCING A TORNADO
LAT...LON 4335 9028 4337 9034 4337 9038 4340 9048
4343 9067 4355 9067 4355 9020 4337 9020
4333 9019
$$
BAUMGARDT000 WWUS53 KARX 182206 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 501 PM CDT THU AUG 18 2005 WIC103-182230- /O.CON.KARX.TO.W.0021.000000T0000Z-050818T2230Z/ RICHLAND WI- 501 PM CDT THU AUG 18 2005 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR RICHLAND COUNTY... DISCUSSIONS WITH COUNTY SHERIFFS AT 500 PM INDICATED A SPORADIC PATH OF DAMAGE IN NORTHERN RICHLAND COUNTY. A HOUSE WAS SEVERELY DAMAGED AND POWER LINES DOWN NEAR BLOOM CITY...WITH ADDITIONAL DAMAGE NEAR TAR HOLLOW. IT IS LIKELY A TORNADO IS TOUCHING DOWN ALONG THIS DAMAGE PATH THROUGH THE COUNTY. TAKE SHELTER IF YOU ARE IN NORTHEASTERN RICHLAND COUNTY AND IN THE PATH OF THIS STORM. AT 501 PM...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE THUNDERSTORM PRODUCING A TORNADO OVER HIGHWAY 58 AND COUNTY K...OR ABOUT 12 MILES WEST OF REEDSBURG. THE TORNADO WAS MOVING EAST AT 20 MPH. CARS AND MOBILE HOMES SHOULD BE ABANDONED FOR A STURDY BUILDING. AS A LAST RESORT...LAY FLAT IN A DITCH AND COVER YOUR HEAD. GET UNDERGROUND IF POSSIBLE. THIS STORM HAS A HISTORY OF PRODUCING A TORNADO LAT...LON 4343 9028 4354 9028 4354 9020 4340 9020 $$ BAUMGARDT
000 WWUS53 KARX 182217 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 516 PM CDT THU AUG 18 2005 WIC103-182226- /O.CAN.KARX.TO.W.0021.000000T0000Z-050818T2230Z/ RICHLAND WI- 516 PM CDT THU AUG 18 2005 ...THE TORNADO WARNING FOR RICHLAND COUNTY HAS BEEN CANCELLED... IMMINENT SEVERE WEATHER IS NO LONGER A THREAT...AS THE TORNADIC STORM HAS MOVED EAST INTO SAUK COUNTY. THEREFORE...THE TORNADO WARNING FOR RICHLAND COUNTY HAS BEEN CANCELLED. ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...STRONG STORMS REMAIN POSSIBLE. THEREFORE...PERSONS ARE URGED TO STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER INFORMATION. LAT...LON 4343 9028 4354 9028 4354 9020 4340 9020 $$ BAUMGARDT
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this tornado warning went out at Aug 18, 2:25 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 18, 2:25 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 225 PM CDT THU AUG 18 2005 .SHORT TERM...TONIGHT THROUGH SUNDAY THE FORECAST CONCERNS CONTINUE TO FOCUS ON THE CONVECTIVE POSSIBILITIES FOR THE NEXT COUPLE DAYS. A 500 MB SHORTWAVE TROUGH WILL LIFT NORTHEAST ACROSS THE REGION THIS EVENING...MOVING OVER THE EASTERN GREAT LAKES ON FRIDAY AFTERNOON. AT THE SFC...AN ASSOCIATED AREA OF LOW PRESSURE WILL ALSO TRACK NORTHEAST...PUSHING ITS WARM FRONT WITH IT. THESE WEATHER FEATURES WILL WORK WITH THE AVAILABLE INSTABILTY AND GOOD WIND SHEAR TO CONTINUE TO SPARK SHOWERS AND STORMS THROUGH THE EVENING...CLEARING OUT OVERNIGHT AS THE WAVE KICKS EAST. THE SHEAR AND INSTABILITY ARE SUFFICIENT ENOUGH FOR SEVERE WEATHER WITH THE STORMS EARLY THIS EVENING. ON FRIDAY...SOME MINOR RIDGING WILL WORK ACROSS THE UPPER MISSISSIPPI RIVER VALLEY...AHEAD OF YET ANOTHER 500 MB SHORTWAVE TROUGH. SOME BRIEF CLEARING IS LIKELY BEFORE CLOUDS FROM THIS NEXT SYSTEM FILTER BACK ACROSS THE AREA. THIS IS IMPORTANT IN THAT THE MORE SUN...THE MORE INSTABILITY. CURRENTLY...THE MODELS POINT TO AROUND 3000 J/KG OF SBCAPE BUILDING BY THE AFTERNOON. WITH WIND SHEAR ALSO RATHER HIGH...50 KTS OF 0-6 KM...SEVERE WEATHER WILL BE POSSIBLE WITH ANY STORM THAT DEVELOPS. AT THE SFC...THE MAIN FRONTAL BOUNDARY LOOKS TO WORK INTO NORTHWEST WI AND EASTERN IOWA BY EARLY EVENING...MOVING OVER THE EASTERN GREAT LAKES BY SAT MORNING. ONE DRAWBACK CONTINUES TO BE THE EXPECTED POSITIONING OF THE LOW LEVEL JET AND MOISTURE TRANSPORT FOR THE EVENING AND NIGHT TIME HOURS. INITIALLY THESE POINT INTO THE HEART OF THE FORECAST AREA FOR THE AFTERNOON...BUT THEN TAKE A QUICK TURN TO THE EAST...NOSING INTO THE EASTERN GREAT LAKES OVERNIGHT. THIS WOULD THEREFORE MOVE THE BEST FOCUS FOR SHOWERS/STORMS INTO THAT AREA. STILL...CERTAINLY ENOUGH DYNAMICS AND INSTABILITY THAT SHOWERS AND STORMS SHOULD DEVELOP AHEAD OF THE SHORTWAVE AND NEAR THE SFC FRONT ON FRI AFTERNOON...MOVING EAST THEN FOR THE NIGHTTIME HOURS. CURRENTLY...BEST TIMING ESTIMATE FOR THE FORECAST AREA IS FROM LATE AFTERNOON INTO THE EARLY OVERNIGHT HOURS. MAIN SEVERE THREAT WOULD BE EARLY EVENING. SATURDAY...THE TROUGH AXIS WILL SLIDE EAST...WHILE THE SFC LOW LIFTS INTO JAMES BAY. SOME LOW LEVEL COLD AIR ADVECTION AND LINGERING MOISTURE WILL LEAD TO SOME CU DEVELOPMENT...BUT THE BULK OF THE SATURATION POST LOW LOOKS TO BE WELL NORTH...ACROSS NORTHERN MN INTO SOUTHERN CANADA. DECENT LAPSE RATES OF AROUND 7 C/KM FOR SAT AFTERNOON OVER NORTHERN WI COULD LEAD TO SOME SHOWERS/ISOLATED STORM DEVELOPMENT. TQ INDEX HINTS AT THIS TOO. THE BULK OF THE FORECAST AREA SHOULD STAY CLEAR OF THESE CHANCES...ALTHOUGH SMALL POPS MAY BE WARRANTED FOR THE FAR NORTH. A SFC HIGH WILL BUILD INTO THE REGION FOR SUNDAY...AND BRING A SUNNY AND RELATIVELY COOL END TO THE WEEKEND. SUNDAY WILL LIKELY HAVE MORE OF A FALL FEEL TO IT...RATHER THAN SUMMER. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY FAIRLY PROGRESSIVE PATTERN FOR THE REGION FOR THE END OF THE WEEKEND THROUGH THE START OF NEXT WEEK. A 500 MB RIDGE WILL BUILD ACROSS THE UPPER MISSISSIPPI RIVER VALLEY BY SUNDAY NIGHT...WITH THE AXIS SLIDING RELATIVELY QUICKLY THROUGH...EXITING EAST BY WEDNESDAY MORNING. ANOTHER SHORTWAVE THROUGH WILL THEN APPROACH THE REGION FROM THE NORTHERN PLAINS BY THURSDAY NIGHT. AT THE SFC...AN AREA OF HIGH PRESSURE WILL MOVE OVER THE REGION...IN TANDEM WITH THE UPPER LEVEL RIDGE...ON SUNDAY...AND STICK AROUND INTO TUESDAY. DRY...QUIET WEATHER SHOULD RESULT. SOME MORNING VALLEY FOG ALSO LIKELY ON A COUPLE OF THOSE MORNINGS. TEMPERATURES WILL BE RELATIVELY COOL...STARTING TO WARM AGAIN FOR WED AND THU AS THE HIGH PASSES EAST. THE NEXT BEST CHANCE FOR RAIN WILL COME LATER THU...AS THE SHORTWAVE AND ACCOMPANYING SFC FRONT TRACKS IN. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && RIECK
Hazardous weather outlook, Aug 18, 12:56 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1256 PM CDT THU AUG 18 2005 IAZ008>011-018-019-029-030-MNZ094>096-WIZ053>055-061-191100- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FILLMORE-FLOYD-GRANT- HOUSTON-HOWARD-MITCHELL-MOWER-RICHLAND-VERNON-WINNESHIEK- 1256 PM CDT THU AUG 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EVENING. A VIGOROUS UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TODAY. AN AREA OF LOW PRESSURE AT THE SURFACE WILL MOVE ACROSS SOUTHEAST MINNESOTA INTO CENTRAL WISCONSIN ALONG A WARM FRONT. MODERATE INSTABILITIES WILL DEVELOP SOUTH OF THE WARM FRONT THIS AFTERNOON INTO THE EVENING HOURS. STORMS ARE EXPECTED TO INTENSIFY IN VICINITY OF THE BOUNDARY AND OTHER STORMS MAY DEVELOP FARTHER SOUTHWARD IN THE WARM SECTOR. ALONG WITH THE MODERATE INSTABILITIES...WIND PROFILES WILL BE VERY FAVORABLE FOR SEVERE THUNDERSTORMS. THE MAIN THREATS BEING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SECOND VIGOROUS UPPER LEVEL SYSTEM WILL DROP INTO THE AREA FRIDAY PUSHING A COLD FRONT TOWARD THE AREA. THUNDERSTORMS WILL ONCE AGAIN DEVELOP AHEAD OF THE ADVANCING COLD FRONT. AMPLE LOW LEVEL MOISTURE WILL BE IN PLACE...AND COMBINED WITH FAVORABLE UPPER LEVEL WIND PROFILES...SOME STORMS COULD REACH SEVERE LEVELS BY LATE AFTERNOON INTO THE EVENING HOURS. AT THIS TIME IT LOOKS AS THOUGH THE MAIN THREATS WILL BE FROM LARGE HAIL AND DAMAGING WINDS. THE SYSTEM WILL PULL AWAY FROM THE AREA LATE FRIDAY NIGHT AND SATURDAY...WITH ONLY A FEW LINGERING THUNDERSTORMS POSSIBLE SATURDAY MORNING...BUT THESE LOOK TO REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. SPOTTERS SHOULD MONITOR THE LATEST WEATHER INFORMATION CONCERNING POSSIBLE ACTIVATION FRIDAY AFTERNOON AND EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. MNZ079-086>088-WIZ017-029-032>034-041>044-191100- ADAMS-BUFFALO-CLARK-DODGE-JACKSON-JUNEAU-LA CROSSE-MONROE-OLMSTED- TAYLOR-TREMPEALEAU-WABASHA-WINONA- 1256 PM CDT THU AUG 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...SOUTHWEST AND CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EVENING. A VIGOROUS UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TODAY. AN AREA OF LOW PRESSURE AT THE SURFACE WILL MOVE ACROSS SOUTHERN MINNESOTA INTO CENTRAL WISCONSIN ALONG A WARM FRONT. ENOUGH INSTABILITY WILL EXIST ALONG AND NORTH OF THE FRONT THAT A FEW THUNDERSTORMS MAY REACH SEVERE LEVELS. THE MAIN THREATS APPEAR TO BE LARGE HAIL AND POSSIBLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SECOND VIGOROUS UPPER LEVEL SYSTEM WILL DROP INTO THE AREA FRIDAY PUSHING A COLD FRONT TOWARD THE AREA. THUNDERSTORMS WILL ONCE AGAIN DEVELOP AHEAD OF THE ADVANCING COLD FRONT. AMPLE LOW LEVEL MOISTURE WILL BE IN PLACE...AND COMBINED WITH FAVORABLE UPPER LEVEL WIND PROFILES...SOME STORMS COULD REACH SEVERE LEVELS BY LATE AFTERNOON INTO THE EVENING HOURS. AT THIS TIME IT LOOKS AS THOUGH THE MAIN THREATS WILL BE FROM LARGE HAIL AND DAMAGING WINDS. THE SYSTEM WILL PULL AWAY FROM THE AREA LATE FRIDAY NIGHT AND SATURDAY...WITH ONLY A FEW LINGERING THUNDERSTORMS POSSIBLE SATURDAY MORNING...BUT THESE LOOK TO REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. SPOTTERS SHOULD MONITOR THE LATEST WEATHER INFORMATION CONCERNING POSSIBLE ACTIVATION FRIDAY AFTERNOON AND EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. 04
In the hours before
Local storm report, Aug 18, 1:36 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
136 PM CDT THU AUG 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TORNADO 3 N DEXTER 43.76N 92.70W
08/18/2005 MOWER MN LAW ENFORCEMENT
DAMAGE REPORTED TO SEVERAL OUTBUILDINGS...TREES AND
FENCES. INITIAL REPORT WAS FUNNEL CLOUD. UNCONFIRMED.
&&
SHEASpecial weather statement, Aug 18, 2:51 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 251 PM CDT THU AUG 18 2005 IAZ011-030-MNZ088-096-WIZ034-041>044-053>055-061-190200- ADAMS-ALLAMAKEE-CLAYTON-CRAWFORD-GRANT-HOUSTON-JACKSON-JUNEAU- LA CROSSE-MONROE-RICHLAND-VERNON-WINONA THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 730 IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING AREAS IN IOWA THIS WATCH INCLUDES 2 COUNTIES IN NORTHEAST IOWA ALLAMAKEE CLAYTON IN MINNESOTA THIS WATCH INCLUDES 2 COUNTIES IN SOUTHEAST MINNESOTA HOUSTON WINONA IN WISCONSIN THIS WATCH INCLUDES 9 COUNTIES IN CENTRAL WISCONSIN ADAMS JUNEAU IN SOUTHWEST WISCONSIN CRAWFORD GRANT RICHLAND VERNON IN WEST CENTRAL WISCONSIN JACKSON LA CROSSE MONROE THIS INCLUDES THE CITIES OF...CALEDONIA...ELKADER...FRANKLIN... GLENDALE...LA CROSSE...MAUSTON...ONALASKA...PLATTEVILLE... PRAIRIE DU CHIEN...RICHLAND CENTER...VIROQUA...WAUKON AND WINONA. 04
Local storm report, Aug 18, 3:33 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
333 PM CDT THU AUG 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TORNADO 4 NW CENTERVILLE 44.11N 91.51W
08/18/2005 TREMPEALEAU WI LAW ENFORCEMENT
MINOR DAMAGE REPORTED ON COUNTY ROAD G JUST NORTH OF
HIGHWAY 35 IN SOUTHWEST PART OF COUNTY. UNCONFIRMED.
&&
SHEALocal storm report, Aug 18, 4:11 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
411 PM CDT THU AUG 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG ESOFEA 43.63N 90.97W
08/18/2005 VERNON WI AMATEUR RADIO
HOUSE DAMAGED. DETAILS UNKNOWN. WILL FOLLOW UP.
&&
SHEALocal storm report, Aug 18, 4:16 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
416 PM CDT THU AUG 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG LIBERTY 43.52N 90.73W
08/18/2005 VERNON WI AMATEUR RADIO
TREES DOWN.
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 2:18 PM CDT | Tornado Warning | ARX | Trempealeau | 28 min |
| Aug 18, 3:45 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 45 min |
| Aug 18, 4:09 PM CDT | Severe Thunderstorm Warning | ARX | Richland | 66 min |
| Aug 18, 4:56 PM CDT | Tornado Warning | ARX | Juneau | 39 min |
| Aug 18, 5:43 PM CDT | Tornado Warning | ARX | Adams | 26 min |
Nearby
Tornado Warnings in Wisconsin, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.